Reactions 1680, p137 - 2 Dec 2017 X S Nephrotic syndrome, thrombotic microangiopathic vasculopathy and thin basement membrane nephropathy: case report A 32-year-old woman developed nephrotic syndrome, thrombotic microangiopathic vasculopathy (TMA) and thin basement membrane nephropathy during concomitant treatment with voriconazole and everolimus [not all dosages and routes stated]. The woman was diagnosed with bulky Stage IB Hodgkin’s lymphoma (HL) in her chest in September 2008. She received various antineoplastic drugs with partial response. She had relapsed disease in a right supraclavicular lymph node and was enrolled in a clinical trial with everolimus. She had a radiographic response to everolimus; however, it was discontinued due to viral myocarditis. She was restarted on oral everolimus 5mg daily in July 2011. Subsequently, the dose of everolimus was increased to 10mg daily. She presented with pulmonary symptoms and a lung infiltrate in December 2015. She received empirical treatment for aspergillus pneumonia with voriconazole. Two months later, she presented to hospital following 10 days of frothy urine. Her laboratory test was significant for creatinine of 1 mg/dL, albumin of 3.7 g/dL, triglycerides of 717 mg/dL and LDL of 343 mg/dL. Everolimus level was more than 40 ng/mL and voriconazole levels was more than 3.7 µg/mL. Urine protein-to-creatinine ratio was 3.01 (ref: 0 0.4). A renal biopsy showed TMA and thin basement membrane nephropathy. Everolimus and voriconazole were discontinued due to the concern of medication-induced nephropathy. Ten days after stopping the drugs, the woman’s urine protein-to-creatinine ratio and everolimus level reduced to 0.38 and less than 2.0 ng/mL, respectively. Her nephrotic syndrome resolved within two weeks. Her serum creatinine level was 0.7 mg/dL. The woman was restarted on voriconazole one month later, and proteinuria did not recur. Author comment: "Here, we report a case of nephrotic syndrome in a 32-year-old female who had taken everolimus for treatment of HL for 5 years." "In our case, voriconazole likely decreased everolimus metabolism and led to everolimus-induced TMA." "In our case, nephrotic syndrome was caused by TMA and thin basement membrane nephropathy." "[She] was taken off everolimus and voriconazole due to concern of medication-induced nephropathy." Tran PN, et al. Everolimus-induced nephrotic syndrome precipitated by interaction with voriconazole in a patient with Hodgkin’s lymphoma. Journal of Clinical Pharmacy and Therapeutics 42: 776-779, No. 6, Dec 2017. Available from: URL: http://doi.org/10.1111/jcpt.12572 - USA 803284608 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera